Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 8, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 10, 2009, 11:47 AM CDT for Hardin County, McNairy County, Tennessee; Alcorn County, Tishomingo County, Mississippi. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 11:47 AM CDT (16:47 UTC)
- Expired
- Apr 10, 2009, 12:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Alcorn County, MS, Tishomingo County, MS, Hardin County, TN, McNairy County, TN
The radar
The Columbus AFB radar (KGWX), 122 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 12:15 PM CDT | TSTM WND DMG | Walnut Grove, TN | TREES SNAPPED OFF AT 20FT ABOVE GROUND LEVEL |
| Apr 10, 12:15 PM CDT | HAIL 1.75 | Walnut Grove, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:53 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 101647
TORMEG
MSC003-141-TNC071-109-101730-
/O.NEW.KMEG.TO.W.0008.090410T1647Z-090410T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1147 AM CDT FRI APR 10 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 1230 PM CDT
* AT 1148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR CORINTH...MOVING EAST
AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHILOH...PINEFLAT...PICKWICK DAM...PICKWICK LANDING STATE PARK...
JCOLEMAN STATE PARK AND WALNUT GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3501 8800 3501 8819 3492 8813 3490 8809
3489 8810 3482 8857 3502 8865 3525 8798
3502 8798
TIME...MOT...LOC 1648Z 249DEG 34KT 3496 8850
$$3 follow-up statements
000
WWUS54 KMEG 101704
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1204 PM CDT FRI APR 10 2009
MSC003-141-TNC071-109-101730-
/O.CON.KMEG.TO.W.0008.000000T0000Z-090410T1730Z/
ALCORN MS-TISHOMINGO MS-HARDIN TN-MCNAIRY TN-
1204 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
SOUTHEASTERN MCNAIRY...SOUTHERN HARDIN...NORTHERN TISHOMINGO AND
EASTERN ALCORN COUNTIES...
AT 1203 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED
NEAR WINN SPRINGS...OR NEAR PICKWICK LANDING STATE PARK...MOVING EAST
AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MADDOX...BRUTON BRANCH...POLLARDS MILL...LOWRYVILLE...WALNUT GROVE
AND CENTER STAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3501 8800 3501 8819 3492 8813 3490 8809
3489 8810 3482 8857 3502 8865 3525 8798
3502 8798
TIME...MOT...LOC 1704Z 252DEG 40KT 3502 8821
$$000
WWUS54 KMEG 101718
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1218 PM CDT FRI APR 10 2009
MSC003-141-TNC071-109-101730-
/O.CON.KMEG.TO.W.0008.000000T0000Z-090410T1730Z/
ALCORN MS-TISHOMINGO MS-HARDIN TN-MCNAIRY TN-
1218 PM CDT FRI APR 10 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
SOUTHEASTERN MCNAIRY...SOUTHERN HARDIN...NORTHERN TISHOMINGO AND
EASTERN ALCORN COUNTIES...
AT 1215 PM CDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL HAIL IN
WALNUT GROVE. A TORNADO WAS LOCATED NEAR WALNUT GROVE...OR 9 MILES
NORTHEAST OF JCOLEMAN STATE PARK...MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTER
STAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3501 8800 3501 8819 3492 8813 3490 8809
3489 8810 3482 8857 3502 8865 3525 8798
3502 8798
TIME...MOT...LOC 1718Z 252DEG 40KT 3503 8806
$$000
WWUS54 KMEG 101730
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 PM CDT FRI APR 10 2009
MSC003-141-TNC071-109-101741-
/O.EXP.KMEG.TO.W.0008.000000T0000Z-090410T1730Z/
ALCORN MS-TISHOMINGO MS-HARDIN TN-MCNAIRY TN-
1230 PM CDT FRI APR 10 2009
...THE TORNADO WARNING FOR SOUTHEASTERN MCNAIRY...SOUTHERN HARDIN...
NORTHERN TISHOMINGO AND EASTERN ALCORN COUNTIES HAS EXPIRED...
AT 1231 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3501 8800 3501 8819 3492 8813 3490 8809
3489 8810 3482 8857 3502 8865 3525 8798
3502 8798
TIME...MOT...LOC 1718Z 252DEG 40KT 3503 8805
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 10, 11:29 AM CDT, 18 minutes earlier.
Area forecast discussion, Apr 10, 11:29 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1129 AM CDT FRI APR 10 2009 .UPDATE... WILL EXPAND CURRENT TORNADO WATCH FURTHER SOUTH TO INCLUDE ALL OF NORTHEAST MISSISSIPPI AND CANCEL COUNTIES ACROSS WEST TENNESSEE. ALSO...ADJUSTED POPS BASED ON CURRENT RADAR TRENDS. && .DISCUSSION... SEVERE WEATHER CONTINUES ACROSS AREAS EAST OF THE MISSISSIPPI RIVER THIS MORNING AS A COLD FRONT MOVES THROUGH THE REGION. THREAT FOR SEVERE WEATHER HAS ALL BUT DIMINISHED WITH EXCEPTION OF NORTH MISSISSIPPI AND A FEW COUNTIES IN WEST TENNESSEE. ONCE THIS LINE OF STORMS MOVES OUT OF THE AREA...MUCH DRIER AND COOLER AIR WILL FILTER INTO THE AREA. UPDATED POPS AND TEMPS BASED ON CURRENT CONDITIONS WITH HOURLY TEMPERATURES AND DEWPOINTS FALLING BEHIND THE FRONT. UPDATE WILL BE OUT SHORTLY. KNS && .PREV DISCUSSION... /ISSUED 906 AM CDT FRI APR 10 2009/ DISCUSSION... SEVERE WEATHER EVENT UNDERWAY ACROSS THE MID SOUTH AS COLD FRONT AND UPPER LOW MOVE THROUGH THE AREA. THUNDERSTORMS HAVE ALREADY FORMED ALONG THE FRONT NEAR THE MISSISSIPPI RIVER AND WILL CONTINUE TO RACE EAST AND POTENTIALLY BECOME SEVERE. ADDITIONAL THUNDERSTORMS SHOULD BACKBUILD INTO NORTH MISSISSIPPI OVER THE NEXT COUPLE OF HOURS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORM. TORNADO WATCH NOW OUT THROUGH 4PM CDT FOR WEST TENNESSEE WITH ADDITIONAL WATCHES LIKELY INTO NORTH MISSISSIPPI LATER THIS MORNING. UPDATES ALREADY SENT. JLH DISCUSSION.../ISSUED 252 AM CDT FRI APR 10 2009/ BROKEN LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY LOCATED EASTERN SECTIONS OF THE CWA WILL CONTINUE TO PUSH EAST THIS MORNING. THE LINE IS ASSOCIATED WITH A LOW PRESSURE SYSTEM THAT IS MOVING THROUGH THE REGION. EXPECT THE LINE OF SHOWERS AND THUNDERSTORMS TO CONTINUE TO GRADUALLY WEAKEN AS THE MORNING PROGRESSES AS IT PUSHES FURTHER EAST. HOWEVER BY AFTERNOON...THERE COULD BE SOME REDEVELOPMENT ACROSS WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI. A FEW OF THESE STORMS COULD BECOME SEVERE. SYSTEM CLEARS OUT BY TONIGHT AS SFC HIGH PRESSURE BEGINS TO BUILD INTO THE MIDSOUTH. EXPECT CLEARING SKIES AND COOLER TEMPERATURES. LOWS WILL BE IN THE MID TO UPPER 40S. UPPER RIDGE WILL BEGIN MOVING OVER THE MIDSOUTH BY LATE SATURDAY INTO SATURDAY NIGHT AS THE SFC HIGH PUSHES EAST INTO THE OHIO VALLEY. EXPECT TEMPERATURES TO GRADUALLY WARM DURING THIS TIME PERIOD AS SFC WINDS EVENTUALLY TURN AROUND TO THE SOUTH. HIGHS ON SATURDAY WILL BE IN THE MID 60S BUT BY SUNDAY HIGHS WILL JUMP UP INTO THE UPPER 60S INTO THE LOWER 70S. SUNDAY NIGHT INTO MONDAY NIGHT...GFS IS FASTER WITH THE DEVELOPMENT AND MOVEMENT OF A LOW PRESSURE SYSTEM IN THE SOUTHERN PLAINS. THE LOW IS FORECAST TO TRACK NORTHEAST INTO ARKANSAS AND EVENTUALLY INTO MISSOURI. THIS COULD PROVIDE THE POTENTIAL FOR SEVERE WEATHER SUNDAY NIGHT INTO MONDAY FOR THE MIDSOUTH. THE SYSTEM SHOULD PUSH EAST BY MONDAY EVENING. HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH TUESDAY THROUGH WEDNESDAY. EXPECT NEAR NORMAL TEMPERATURES WITH MOSTLY CLEAR TO PARTLY CLOUDY CONDITIONS. ANOTHER COLD FRONT WILL SWING THROUGH THE MIDSOUTH WEDNESDAY NIGHT INTO THURSDAY AND WILL BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE CWA. KRM && .AVIATION... 18Z TAFS STORMS NOW LEAVING MIDSOUTH WITH TRWS NOW GOING INTO ITAWAMBA COUNTY FROM THE WEST. VIS SAT SHOWING SCT/BKN SLOT MEM/MKL...OVC JBR. EXPECT OVC CLDS AND LOWER CEILINGS TO ROTATE OVER THE REST OF THE AREA THIS AFTN. CEILING LOWER THROUGH THE NIGHT WITH TUP/MKL GETTING BELOW 1000FT. WINDS TO VEER TO NW TO N DURING PERIOD. LKS LIKE VSBYS TO REMAIN ABOVE 7 MI. CONDITIONS TO GET BETTER SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 67 47 64 47 / 10 10 0 10 MKL 68 44 62 41 / 30 10 0 10 JBR 63 44 62 45 / 10 10 0 10 TUP 73 48 64 43 / 80 10 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 10, 9:03 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 903 AM CDT FRI APR 10 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111615- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 903 AM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI TODAY. THERE WILL BE THE THREAT FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THIS THREAT WILL REMAIN EAST OF THE MISSISSIPPI RIVER AND EFFECT AREAS OF FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI BETWEEN 8 AM AND 12 PM CDT AND PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI BETWEEN 10 AM AND 2 PM CDT. PLEASE REPORT ALL OCCURRENCES OF SEVERE WEATHER INCLUDING WIND DAMAGE...HAIL LARGER THAN PENNIES...AND TORNADOES TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MID SOUTH SUNDAY NIGHT INTO MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ASSOCIATION WITH THE SYSTEM. SOME STORMS THAT DEVELOP COULD BECOME STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOW REQUESTED FOR AREAS EAST OF THE MISSISSIPPI RIVER INCLUDING WEST TENNESSEE AND NORTH MISSISSIPPI. JLH
In the hours before
Local storm report, Apr 10, 10:57 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
&&
JEBLocal storm report, Apr 10, 11:07 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
&&
JEBLocal storm report, Apr 10, 11:17 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1117 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FUNNEL CLOUD 2 N UNION CITY 36.45N 89.05W
04/10/2009 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
PENNY HAIL FELL AFTER PASSAGE.
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
&&
JABLocal storm report, Apr 10, 11:27 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FUNNEL CLOUD 2 N UNION CITY 36.45N 89.05W
04/10/2009 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
PENNY HAIL FELL AFTER PASSAGE.
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1055 AM HAIL 5 SE HORNSBY 35.18N 88.77W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL PEA SIZE TO NICKEL SIZE
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
1110 AM HAIL 6 NE SELMER 35.23N 88.51W
04/10/2009 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
REPORT RELAYED BY COUNTY EMA
&&
JABLocal storm report, Apr 10, 11:42 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FUNNEL CLOUD 2 N UNION CITY 36.45N 89.05W
04/10/2009 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
PENNY HAIL FELL AFTER PASSAGE.
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL 5 SE HORNSBY 35.18N 88.77W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL PEA SIZE TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
1110 AM HAIL 6 NE SELMER 35.23N 88.51W
04/10/2009 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
REPORT RELAYED BY COUNTY EMA
1136 AM HAIL 1 N SAVANNAH 35.24N 88.24W
04/10/2009 E0.75 INCH HARDIN TN TRAINED SPOTTER
1138 AM HAIL CORINTH 34.94N 88.52W
04/10/2009 E1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL SIZE QUARTERS TO GOLFBALLS
&&
JABLocal storm report, Apr 10, 11:47 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1147 AM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 AM FUNNEL CLOUD 2 N UNION CITY 36.45N 89.05W
04/10/2009 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
PENNY HAIL FELL AFTER PASSAGE.
1015 AM HAIL 10 SW LEXINGTON 35.55N 88.52W
04/10/2009 M0.75 INCH HENDERSON TN TRAINED SPOTTER
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M1.00 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL HUNTINGDON 36.01N 88.41W
04/10/2009 M0.75 INCH CARROLL TN EMERGENCY MNGR
1021 AM HAIL LEXINGTON 35.65N 88.39W
04/10/2009 M0.75 INCH HENDERSON TN LAW ENFORCEMENT
1032 AM HAIL HOLLOW ROCK 36.04N 88.27W
04/10/2009 E1.75 INCH CARROLL TN TRAINED SPOTTER
HAIL RANGED FROM PENNY TO GOLFBALL SIZE
1037 AM HAIL 3 SW LEXINGTON 35.62N 88.43W
04/10/2009 M0.88 INCH HENDERSON TN TRAINED SPOTTER
1040 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE
1055 AM HAIL 5 SE HORNSBY 35.18N 88.77W
04/10/2009 M0.88 INCH MCNAIRY TN TRAINED SPOTTER
HAIL PEA SIZE TO NICKEL SIZE
1055 AM HAIL FINGER 35.35N 88.62W
04/10/2009 M1.00 INCH MCNAIRY TN TRAINED SPOTTER
1058 AM HAIL PARSONS 35.65N 88.12W
04/10/2009 M0.75 INCH DECATUR TN TRAINED SPOTTER
1110 AM HAIL 6 NE SELMER 35.23N 88.51W
04/10/2009 E1.75 INCH MCNAIRY TN TRAINED SPOTTER
REPORT RELAYED BY COUNTY EMA
1135 AM HAIL MORRIS CHAPEL 35.32N 88.35W
04/10/2009 M1.75 INCH HARDIN TN EMERGENCY MNGR
1136 AM HAIL 1 N SAVANNAH 35.24N 88.24W
04/10/2009 E0.75 INCH HARDIN TN TRAINED SPOTTER
1138 AM HAIL CORINTH 34.94N 88.52W
04/10/2009 E1.75 INCH ALCORN MS TRAINED SPOTTER
HAIL SIZE QUARTERS TO GOLFBALLS
&&
JABThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 11:58 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 47 min |
| Apr 10, 12:19 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 41 min |
| Apr 10, 12:43 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 49 min |
| Apr 10, 12:58 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Lauderdale, Shelby, Tipton | 37 min |
| Apr 10, 1:10 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Dyer, Gibson, Weakley | 28 min |
| Apr 10, 1:36 AM CDT | Severe Thunderstorm Warning | MEG | Hardeman, McNairy | 54 min |
| Apr 10, 9:38 AM CDT | Severe Thunderstorm Warning | MEG | Carroll | 52 min |
| Apr 10, 9:47 AM CDT | Severe Thunderstorm Warning | MEG | Obion, Weakley | 28 min |
| Apr 10, 9:49 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 41 min |
| Apr 10, 9:51 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Henry | 39 min |
| Apr 10, 9:56 AM CDT | Tornado Warning | MEG | Carroll, Henry | 49 min |
| Apr 10, 10:02 AM CDT | Tornado Warning | MEG | Obion | 13 min |
| Apr 10, 10:22 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Chester, Decatur, Henderson, Madison | 38 min |
| Apr 10, 10:27 AM CDT | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 48 min |
| Apr 10, 10:34 AM CDT | Severe Thunderstorm Warning | MEG | Henry | 13 min |
| Apr 10, 10:36 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 54 min |
| Apr 10, 10:40 AM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
| Apr 10, 11:01 AM CDT | Severe Thunderstorm Warning | MEG | Decatur | 29 min |
| Apr 10, 11:07 AM CDT | Tornado Warning | MEG | McNairy | 53 min |
| Apr 10, 11:12 AM CDT | Tornado Warning | MEG | Decatur, Hardin | 33 min |
| Apr 10, 11:19 AM CDT | Tornado Warning | MEG | Hardin, McNairy | 41 min |
| Apr 10, 11:40 AM CDT | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 50 min |
| Apr 10, 1:13 PM CDT | Wind Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 6 hr |
| Apr 10, 1:02 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate, Union | 58 min |
| Apr 10, 1:42 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 63 min |
| Apr 10, 2:33 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 57 min |
| Apr 10, 3:25 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 23 min |
| Apr 10, 11:16 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tippah | 44 min |
| Apr 10, 11:30 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Pontotoc, Union, Yalobusha | 60 min |
| Apr 10, 11:46 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Prentiss, Union | 44 min |
| Apr 10, 12:09 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 66 min |
| Apr 10, 12:25 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tishomingo | 28 min |
| Apr 10, 12:28 PM CDT | Tornado Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 35 min |
| Apr 10, 12:28 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 24 min |
| Apr 10, 1:07 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 47 min |
Nearby
Tornado Warnings in Tennessee, 2009Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.